Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 7, 2021, 1:41 PM EDT for Hawkins County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 1:41 PM EDT (17:41 UTC)
- Expired
- Aug 7, 2021, 2:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.75 in
- Wind
- 50
County Hawkins County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
121
WWUS84 KMRX 071741
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
141 PM EDT Sat Aug 7 2021
TNZ016-071815-
Hawkins TN-
141 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Hawkins
County through 215 PM EDT...
At 141 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rogersville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rogersville, McCloud and St. Clair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3634 8291 3633 8291 3633 8294 3630 8298
3633 8312 3644 8309 3645 8289
TIME...MOT...LOC 1741Z 278DEG 8KT 3637 8304
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
BWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:30 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 7, 1:30 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Morristown TN 130 PM EDT Sat Aug 7 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Main purpose for the morning update was to adjust PoPs through early afternoon to come in line with current radar trends. Trended largely towards a blend of the HRRR, CONSShort, and HiresWFV3, all of which showed very little in the way of convection this morning and develop stuff by midday. Did keep higher chances in the afternoon however. Otherwise, nothing really substantial for the morning update. CD && .AVIATION... 18Z TAF DISCUSSION. Flight categories should be mostly VFR through the period, with some MVFR conditions present in thunderstorms. Think KTYS and KTRI have the best chances for TSRA to affect the terminal so have TEMPO groups in accordingly. KCHA seems to be on the backside of convection so will just advertise a VCTS there. For later tonight, the potential for fog development is there but seems conditional on whether heavy rains affect the terminals. Given this, chose to not put fog in at this time. However MOS guidance does show it so would not be surprised if early Sunday morning fog is included in the 00Z TAF package. CD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 68 90 71 92 72 / 20 10 0 20 20 Knoxville McGhee Tyson Airport, TN 66 90 70 92 71 / 20 10 0 20 10 Oak Ridge, TN 65 89 69 91 70 / 20 10 0 20 10 Tri Cities Airport, TN 62 88 66 90 67 / 20 20 0 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 7, 3:38 AM EDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 338 AM EDT Sat Aug 7 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-080745- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 338 AM EDT Sat Aug 7 2021 /238 AM CDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. TD/CDG
In the hours before
Special weather statement, Aug 7, 11:54 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
1154 AM EDT Sat Aug 7 2021
TNZ081-099-071630-
Sequatchie TN-Hamilton TN-
1154 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern
Sequatchie and central Hamilton Counties through 1230 PM EDT/1130 AM
CDT/...
At 1154 AM EDT/1054 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Fairmount, or 10 miles north of Chattanooga. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chattanooga, Soddy-Daisy, Walden, Fairmount, North Chickamauga Creek
Gorge, Mowbray Mountain, Middle Valley, Falling Water and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3519 8537 3528 8534 3529 8517 3515 8519
TIME...MOT...LOC 1554Z 287DEG 3KT 3522 8528
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWLocal storm report, Aug 7, 12:45 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 1 SW STRAWBERRY PLAINS 36.05N 83.70W
08/07/2021 KNOX TN 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF OLD AJ HWY
AND 11E.
&&Special weather statement, Aug 7, 1:08 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Morristown TN
108 PM EDT Sat Aug 7 2021
TNZ012-035-071745-
Scott TN-Morgan TN-
108 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Morgan and
south central Scott Counties through 145 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wartburg, Sunbright, Frozen Head State Park and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3612 8468 3625 8468 3629 8443 3607 8447
TIME...MOT...LOC 1708Z 266DEG 12KT 3619 8459
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 7, 1:13 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Morristown TN
113 PM EDT Sat Aug 7 2021
TNZ099-100-071745-
Bradley TN-Hamilton TN-
113 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Bradley
and southeastern Hamilton Counties through 145 PM EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cohutta, or 11 miles southwest of Cleveland, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
South Cleveland, Wildwood Lake, Collegedale, Waterville, Red Clay
State Park, Flint Springs, Apison and Ooltewah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3499 8505 3508 8508 3513 8483 3499 8483
TIME...MOT...LOC 1712Z 263DEG 5KT 3502 8495
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Aug 7, 1:31 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Morristown TN
131 PM EDT Sat Aug 7 2021
TNZ014-VAZ001-071815-
Claiborne TN-Lee VA-
131 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central
Claiborne and southwestern Lee Counties through 215 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middlesboro, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tazewell, Harrogate, Cumberland Gap, Arthur and Powell River
Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3667 8348 3647 8358 3650 8381 3658 8380
3658 8369 3662 8365 3662 8363 3664 8361
3664 8358 3667 8352
TIME...MOT...LOC 1731Z 269DEG 9KT 3655 8373
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 7, 1:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
141 PM EDT Sat Aug 7 2021
TNZ016-071815-
Hawkins TN-
141 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Hawkins
County through 215 PM EDT...
At 141 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rogersville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rogersville, McCloud and St. Clair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3634 8291 3633 8291 3633 8294 3630 8298
3633 8312 3644 8309 3645 8289
TIME...MOT...LOC 1741Z 278DEG 8KT 3637 8304
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:51 AM EDT | Areal Flood Advisory | MRX | Sevier | 114 min |
| Aug 7, 11:14 AM EDT | Special Weather Statement | MRX | Sevier | 46 min |
| Aug 7, 11:20 AM EDT | Special Weather Statement | MRX | Rhea | 25 min |
| Aug 7, 11:44 AM EDT | Special Weather Statement | MRX | Jefferson | 31 min |
| Aug 7, 11:54 AM EDT | Special Weather Statement | MRX | Hamilton | 36 min |
| Aug 7, 12:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 45 min |
| Aug 7, 12:09 PM EDT | Areal Flood Advisory | MRX | Sevier | 66 min |
| Aug 7, 1:08 PM EDT | Special Weather Statement | MRX | Morgan | 37 min |
| Aug 7, 1:13 PM EDT | Special Weather Statement | MRX | Bradley | 32 min |
| Aug 7, 1:23 PM EDT | Areal Flood Advisory | MRX | Knox | 112 min |
| Aug 7, 1:31 PM EDT | Special Weather Statement | MRX | Claiborne | 44 min |
| Aug 7, 1:53 PM EDT | Special Weather Statement | MRX | Claiborne | 37 min |
| Aug 7, 2:00 PM EDT | Areal Flood Advisory | MRX | Morgan | 103 min |
| Aug 7, 2:03 PM EDT | Special Weather Statement | MRX | Hawkins | 27 min |
| Aug 7, 2:10 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 30 min |
| Aug 7, 2:15 PM EDT | Special Weather Statement | MRX | Union | 30 min |
| Aug 7, 2:19 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 30 min |
| Aug 7, 2:39 PM EDT | Special Weather Statement | MRX | Grainger | 36 min |
| Aug 7, 2:48 PM EDT | Special Weather Statement | MRX | Washington | 27 min |
| Aug 7, 2:52 PM EDT | Special Weather Statement | MRX | Knox | 23 min |
| Aug 7, 3:15 PM EDT | Areal Flood Advisory | MRX | Knox | 2 hr |
| Aug 7, 3:19 PM EDT | Areal Flood Advisory | MRX | Hawkins, Sullivan | 3 hr |
| Aug 7, 3:24 PM EDT | Special Weather Statement | MRX | Sullivan | 51 min |
| Aug 7, 3:30 PM EDT | Special Weather Statement | MRX | Sevier | 30 min |
| Aug 7, 3:33 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
| Aug 7, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 53 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | MRX | Johnson | 37 min |
| Aug 7, 4:06 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 39 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 27 min |
| Aug 7, 4:35 PM EDT | Special Weather Statement | MRX | Cocke | 25 min |
| Aug 7, 5:06 PM EDT | Special Weather Statement | MRX | Hawkins | 39 min |
| Aug 7, 5:43 PM EDT | Special Weather Statement | MRX | Blount | 47 min |
| Aug 7, 11:04 AM EDT | Areal Flood Advisory | MRX | Wise | 116 min |
| Aug 7, 3:01 PM EDT | Special Weather Statement | MRX | City of Bristol | 29 min |
| Aug 7, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 23 min |
| Aug 7, 4:28 PM EDT | Special Weather Statement | MRX | Scott | 47 min |
| Aug 7, 4:40 PM EDT | Special Weather Statement | MRX | Madison | 20 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.